It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-11-2002, 07:09 AM   #1
Inactive
(male)
 
Join Date: Aug 2002
Location: Victoria B.C. Canada
Posts: 104
BAHAMAS HB User
Question “ TOPAMAX “ – I AM INTERESTED IN “ALL” STORIES RELATED TO THE DRUG – GOOD & BAD

Hi I am presently in the middle of

switching medications from Dilantin to Topamax .

I have been taking Dilantin for approx. 30 years , on

& off ,

My Dr. said that it may make my

ATAXIA worse . To date Topamax has worse side

effects than Dilantin ( although to be fair

I am taking both … going off the Dilantin & onto

Topamax ).

As none of the Drs. I have seen over the years can

help me Traditionally I am considering

Other possibilities , at the moment it’s

vitamin/mineral therapy , either on its own or with

A small amount of medication . I have Grand Mal

Epilepsy – with no warning before a seizure .



I will give you some figures & ask if anybody out

there who is either taking Topamax OR if you are a

Dr. & prescribe it to a patient , if you can

please give me some feedback on others

who may be a little like me .

I AM AN 180 lb / 80 kg MALE – 5’ 11” TALL

CEREBELLER ATROPHIE / MILD ATAXIA

TOPAMAX – Dosages & frequencies for the above figures

would also be good to know .


“Any kind” of information on anything I mentioned –

would be of great help & interest &

Very appreciated

Thankyou Craig

------------------






[This message has been edited by BAHAMAS (edited 08-11-2002).]

 
Old 08-12-2002, 01:10 AM   #2
Senior Member
 
Join Date: Apr 2002
Location: Springfield, MO USA
Posts: 120
Piano HB User
Post

Research older posts on this forum--I've had bad experiences and they are documented here.

Piano

 
Sponsors Lightbulb
   
Old 08-14-2002, 05:55 PM   #3
Rose&Music
Guest
 
Posts: n/a
Smile

I used to take Topamax. I currently take Lamictal & Tegretol. I was having a lot of side effects with Topamax. I was always losing my balance & getting dizzy. I was always shaking. The main side effect from it that was bothering me was that my eye sight was getting a lot worse! In a years' time; my eyes was 3 times worse than it had been. When I went to my eye dr.; he asked me what medication I wa on. I told him. When I mentioned Topamax he stopped me in mid sentence. He told me that's definately why my eyes got worse. I hope Topamax works good for you!

May God bless you!,
Rose

 
Old 08-14-2002, 10:04 PM   #4
Inactive
(male)
 
Join Date: Aug 2002
Location: Victoria B.C. Canada
Posts: 104
BAHAMAS HB User
Question

Please tell me that the side effects from Topamax is

reversible , after you stop taking the drug ???

How about Dilantin ... are they reversible ???

Thanks Craig

------------------

 
Old 12-06-2003, 07:09 PM   #5
Newbie
 
Join Date: Dec 2003
Location: NY
Posts: 5
Pie™ HB User
Re: “ TOPAMAX “ – I AM INTERESTED IN “ALL” STORIES RELATED TO THE DRUG – GOOD & BAD

Quote:
Originally Posted by BAHAMAS
Hi I am presently in the middle of

switching medications from Dilantin to Topamax .

I have been taking Dilantin for approx. 30 years , on

& off ,

My Dr. said that it may make my

ATAXIA worse . To date Topamax has worse side

effects than Dilantin ( although to be fair

I am taking both … going off the Dilantin & onto

Topamax ).

As none of the Drs. I have seen over the years can

help me Traditionally I am considering

Other possibilities , at the moment it’s

vitamin/mineral therapy , either on its own or with

A small amount of medication . I have Grand Mal

Epilepsy – with no warning before a seizure .



I will give you some figures & ask if anybody out

there who is either taking Topamax OR if you are a

Dr. & prescribe it to a patient , if you can

please give me some feedback on others

who may be a little like me .

I AM AN 180 lb / 80 kg MALE – 5’ 11” TALL

CEREBELLER ATROPHIE / MILD ATAXIA

TOPAMAX – Dosages & frequencies for the above figures

would also be good to know .


“Any kind” of information on anything I mentioned –

would be of great help & interest &

Very appreciated

Thankyou Craig

------------------






[This message has been edited by BAHAMAS (edited 08-11-2002).]

I was on topamax for 10 months, starting at 15mg and upping gradually to 100mgs after 2 months.
I had all the side effects that everyone talks about - loss of cognitive skills, tingling, I was really uncontrollably angry for the first 2 weeks - blindly violent for no reason. Most of those went away, the anger only lasted 2 weeks, but the loss of memory and cognitive skills stayed the entire time I was on it. The tingling eventually went away. After 10 months, I started losing my hair. My neurologist told me to immediately go off it, and I did, and 4 weeks later, I started having heart palpations and arrhythmias. Irregular heart beat that after 2 months, haven't stopped. I see my regular doctor on Tuesday to schedule an appt with a cardiologist. My hair has just now started to stop falling out and the dermatologist I saw said it could take 4- 6 months for my hair to stop falling out. And I just recently found out - the loss of cognitive skills and memory - are for a majority - permanent, you will never regain them.
I would not recommend topamax for anyone. The weight loss, I lost 10% of my body weight, and the help I received with moodswings and my migraines is not worth what I'm going through now and / or what permanent damage there may be.

 
Old 12-06-2003, 07:57 PM   #6
DBG DBG is offline
Newbie
 
Join Date: Nov 2003
Location: Rancho Cucamonga, CA
Posts: 5
DBG HB User
Re: “ TOPAMAX “ – I AM INTERESTED IN “ALL” STORIES RELATED TO THE DRUG – GOOD & BAD

Hi Craig. Like others I did not have a good reaction to Topomax. It started with difficulty concentrating. A few days later I literally felt as though I was losing my mind. I went off it immediately. I now take Tegretol XR and Lamictal. The combination for me has the fewest side effects of any that I have been on. I do know that some people actually have done well on it and have seen a reduction in sz activity. Good luck.
Christine

 
Old 12-11-2003, 04:59 PM   #7
Junior Member
 
Join Date: Aug 2003
Location: oh
Posts: 41
bleubird HB User
Re: “ TOPAMAX “ – I AM INTERESTED IN “ALL” STORIES RELATED TO THE DRUG – GOOD & BAD

Hi,
I was on Topamax right after I was diagnosed. I was actually on a study for them. It did slow down the amount of seizures I had, but did not stop them for me. I also only have the grand mal seizures. I will say now as with all drugs everyone reacts differently.... In the 16 months I was on Topamax I went down to about 1 seizure a month. I came off the medications when they upped my doseage from 50 mgs. a day to 75mgs. (I wasn't even on any real dosage) but when I went up I started having this tingling through my arms and legs. More like the pins and needle feeling you get when your foot falls asleep and you try to move it. I also started losing my short term memory. My speech was terrible, I couldn't form full sentences.... I couldn't even tie my shoes without really thinking about how too. It was not a good thing for me

Good Luck with it..... I have seen where this works well for others.
__________________
What I am doing today is important because I am exchanging a day of my life for it.

 
Old 01-07-2004, 07:19 AM   #8
Member
 
Join Date: Nov 2003
Posts: 78
crystalw HB User
Re: “ TOPAMAX “ – I AM INTERESTED IN “ALL” STORIES RELATED TO THE DRUG – GOOD & BAD

Dec 30th the FDA came out with a warning on their website about topamax that it can cause hyperchloremic, non anion gap metabolic acidosis (you can look that up) basically it can affect you in not good ways) How are you anyway. Beside my irregular heart rate that I now have to give the topamax up for ....I did love the drug. It was the best I'd ever had. Oh, well. I could live with the other side effects. I hope my heart comes back around though. Crystal

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Honest opinions of Topamax required. punkycat Headaches & Migraines 45 06-08-2011 10:52 AM
Topamax. cause/bring out liver issues? datgrlstef Neuropathy 9 04-10-2008 03:43 PM
Any topamax success stories? momof2gr8kids Headaches & Migraines 12 01-26-2008 11:32 AM
Topamax question awsam007 Pain Management 20 01-10-2008 03:53 PM
Topamax Side Effects R_Ann Headaches & Migraines 19 08-18-2007 03:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (6), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), webartethan (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 03:33 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!